Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Nutrition and ExerciseNutrition and Exercise
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Any Hope?
May 9, 2011

Hi Nelson. I started Androgel therapy a while ago while I was using a cocktail that included Trizivir and other meds. I don't remember the specific meds involved. I had a difficult time with this cocktail. It caused rashes, itching, etc. I did not take the medicine as I should have because of these side effects. In fact, I took very little. However, the testosterone therapy went really well. Very muscular and very easy to lose body fat. I probably was below 10 %. Sadly, because of my poor adherence to the Trizivir cocktail, I became resistant to the meds and had to switch to my current cocktail which is Videx (reduced dose), Viread and Isentress. I am adherent to this regime..with tolerant side effects. However...the testosterone therapy is no longer working....no sex drive, increased body fat, loss of muscle tone. Complete loss of all the benefits I once had. The testosterone therapy worked with the first cocktail while having very little HIV meds in my system. Now...with "full dose" HIV meds in my system, the testosterone therapy is no longer working. It seems as though the meds are destroying the effects of the testosterone, probably both natural and artificial. Could this be the case? What can I do now to get back to the the way things were while on very little HIV meds? Thank you for your input.

Response from Mr. Vergel

You are now taking a combination that most doctors avoid prescribing. Videx (DDI) can interact negatively with Viread (tenofovir- TDF). Coadministration of DDI with tenofovir may increase the plasma concentrations and toxicity of didanosine (ddI)causing decreased creatinine clearance and pancreatitis. There is also stunned increase in CD4 cells and higher virologic failure.

A study concluded that switching to a HAART regimen containing ddI + TDF is associated with evolutive mitochondrial damage. This mitochondrial damage can affect muscle and fat mass, so that is why you see a change now in your body composition.

I wish I could see your genotype test. Does your HIV virus still have activity to raltegravir and/or etravirine? Is your virus R5 tropic or not? Please let me know!

I hope your doctor can find another combo for you without DDI! Even at lower doses, that drug is toxic.

Nelson



Previous
Nandrolone Prices, Motivation to Exercise
Next
Too much Zinc? Vitamin C?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement